Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Hermite interpolation of nonsmooth functions preserving boundary conditions

Authors: V. Girault and L. R. Scott
Journal: Math. Comp. 71 (2002), 1043-1074
MSC (2000): Primary 65D05; Secondary 65N15, 65N30
Published electronically: January 17, 2002
MathSciNet review: 1898745
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article is devoted to the construction of a Hermite-type regularization operator transforming functions that are not necessarily ${\mathcal C}^1$ into globally ${\mathcal C}^1$ finite-element functions that are piecewise polynomials. This regularization operator is a projection, it preserves appropriate first and second order polynomial traces, and it has approximation properties of optimal order. As an illustration, it is used to discretize a nonhomogeneous Navier-Stokes problem, with tangential boundary condition.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D05, 65N15, 65N30

Retrieve articles in all journals with MSC (2000): 65D05, 65N15, 65N30

Additional Information

V. Girault
Affiliation: Laboratoire d’Analyse Numérique, Université Pierre et Marie Curie, 75252 Paris cedex 05, France

L. R. Scott
Affiliation: Department of Mathematics and the Computation Institute, University of Chicago, Chicago, Illinois 60637-1581

Keywords: Hermite interpolation, regularization, divergence-zero finite elements, Leray-Hopf lifting
Received by editor(s): October 15, 1999
Published electronically: January 17, 2002
Article copyright: © Copyright 2002 American Mathematical Society